# SDR CA020617002

- Difficulty date: June 13, 2002
- Submitted: June 25, 2002
- Operation: General aviation
- Make and model: Cessna 172G
- Aircraft time: 4,173 hours
- Engine: Lyc O320E2D
- System (JASC): 5511 · Horizontal Stabilizer, Spar/Rib
- Part: Spar
- Condition: Cracked
- Location: Horizontal Stab
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A RECENT PAINT SHOP VISIT IT WAS DISCOVERED THAT A SIGNIFICANT NUMBER OF SERIOUS STRUCTURALLY DAMAGED AREAS WERE AHMMERED OUT WITH A DOLLY, NOT REINFORCED, AND EITHER FILLED IN WITH BODY PUTTY OR COERED OER WITH A PATCH. THE LEFT WING MAIN SPAR APPEARS TO HAVE BEEN STRAIGHTENED AND NOT REINFORCED. BLIND FASTENERS WERE USED TO ATTACH A PORTION OF THE LEADING EDGE CONTRARY TO THE MAINTENANCE MANUAL. THE HORIZONTAL STABILIZER SPAR WAS FOUND TO BE CRACKED AND BUNCKLED, ETC. ETC..... THE 'REPAIRS' APPEAR TO HAE BEEN DONE SOME 20 YEARS AGO. THE AIRCRAFT HAS BEEN REMOVED FROM THIS LOCATION AND WILL BE REPAIRED AT SOME UNKNOWN FACILITY.
